Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 112, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Mar 31, 2012, 4:31 PM CDT for Hardin County, Tennessee; Tishomingo County, Mississippi. It was in force for 44 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 31, 2012, 4:31 PM CDT (21:31 UTC)
- Expired
- Mar 31, 2012, 5:15 PM CDT
- In force
- 44 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Tishomingo County, MS, Hardin County, TN
The radar
The Columbus AFB radar (KGWX), 109 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 4:40 PM CDT | HAIL 1.75 | 5 W J P Coleman State P, MS | GOLF BALL SIZE HAIL REPORTED BY TISHOMINGO S.O. NEAR THE NORTH CROSSROADS AREA. |
| Mar 31, 4:55 PM CDT | HAIL 0.75 | Iuka, MS | |
| Mar 31, 5:20 PM CDT | HAIL 0.75 | Iuka, MS | PENNY SIZE HAIL AT BROOKS GROCERIES |
| Mar 31, 5:25 PM CDT | HAIL 1 | Iuka, MS | QUARTER SIZE HAIL AT PIZZA HUT IN IUKA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 12:47 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.5 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1894 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 915 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
292
WUUS54 KMEG 312131
SVRMEG
MSC141-TNC071-312215-
/O.NEW.KMEG.SV.W.0112.120331T2131Z-120331T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
431 PM CDT SAT MAR 31 2012
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI...
SOUTH CENTRAL HARDIN COUNTY IN SOUTHWEST TENNESSEE...
* UNTIL 515 PM CDT
* AT 431 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PINEFLAT...
OR NEAR J P COLEMAN STATE PARK...AND MOVING SOUTHEAST AT 15 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO IUKA...
PICKWICK LANDING STATE PARK AND J P COLEMAN STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3466 8812 3462 8819 3490 8837 3496 8837
3509 8818 3500 8811 3500 8819 3492 8815
3489 8809 3487 8809
TIME...MOT...LOC 2131Z 326DEG 12KT 3492 8825
$$2 follow-up statements
374
WWUS54 KMEG 312151
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
451 PM CDT SAT MAR 31 2012
MSC141-TNC071-312215-
/O.CON.KMEG.SV.W.0112.000000T0000Z-120331T2215Z/
TISHOMINGO MS-HARDIN TN-
451 PM CDT SAT MAR 31 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR SOUTH CENTRAL HARDIN AND NORTHERN TISHOMINGO COUNTIES...
AT 451 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR RED
SULPHUR SPRINGS...OR NEAR PICKWICK LANDING STATE PARK...MOVING
SOUTHEAST AT 15 MPH. GOLFBALL SIZE HAIL WAS REPORTED AT 435 PM NEAR
NORTH CROSSROADS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO IUKA...BRUTON
BRANCH...WINN SPRINGS...RED SULPHUR SPRINGS...DOSKIE...EASTPORT...
BACON SPRINGS...WALKER SIDING...HAZARD SWITCH...BLYTHE CROSSING...
OLDHAM...CARTER BRANCH...PETERTOWN AND PICKWICK LANDING STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3466 8812 3462 8819 3490 8837 3496 8837
3509 8818 3500 8811 3500 8819 3492 8815
3489 8809 3487 8809
TIME...MOT...LOC 2151Z 326DEG 12KT 3498 8822
$$812
WWUS54 KMEG 312203
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
503 PM CDT SAT MAR 31 2012
TNC071-312212-
/O.CAN.KMEG.SV.W.0112.000000T0000Z-120331T2215Z/
HARDIN TN-
503 PM CDT SAT MAR 31 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL HARDIN COUNTY IS
CANCELLED...
AT 502 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3466 8812 3462 8819 3483 8829 3495 8826
3500 8822 3500 8820 3499 8819 3492 8815
3489 8809
TIME...MOT...LOC 2202Z 335DEG 17KT 3487 8819
$$
MSC141-312215-
/O.CON.KMEG.SV.W.0112.000000T0000Z-120331T2215Z/
TISHOMINGO MS-
503 PM CDT SAT MAR 31 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR NORTHEASTERN TISHOMINGO COUNTY...
AT 502 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR J P COLEMAN STATE PARK...MOVING SOUTHEAST AT 20 MPH.
GOLFBALL SIZE HAIL WAS REPORTED IN NORTH CROSSROADS AT 435 PM.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO IUKA...
EASTPORT...BACON SPRINGS...HAZARD SWITCH...BLYTHE CROSSING...
OLDHAM...CARTER BRANCH...PETERTOWN AND J P COLEMAN STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3466 8812 3462 8819 3483 8829 3495 8826
3500 8822 3500 8820 3499 8819 3492 8815
3489 8809
TIME...MOT...LOC 2202Z 335DEG 17KT 3487 8819
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 2:33 PM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, Mar 31, 2:33 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 233 PM CDT SAT MAR 31 2012 .DISCUSSION... CURRENTLY SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR A GOOD PORTION OF WEST TENNESSEE AND EXTREME NORTH MISSISSIPPI AND POINTS EASTWARD. FEW LIGHT SHOWERS WERE DEVELOPING NEAR THE TENNESSEE RIVER...HOWEVER THE MOST INTENSE STORMS WERE SOUTH OF NASHVILLE. THIS ACTIVITY WAS JUST AHEAD OF A WEAK STATIONARY FRONT AND ASSOCIATED WITH TWO DISTINCT MINOR SHORTWAVES DROPPING SOUTHEAST IN AN UPPER NORTHWEST FLOW. TEMPERATURES ACROSS THE MIDSOUTH WERE IN THE LOW TO MID 80S...WITH DEWPOINTS IN THE LOW TO MID 60S...YIELDING A WIDE CUMULUS FIELD OVER THE AREA. CAPE VALUES OFF SPC MESOANALYSIS AT 2PM WERE 3500 J/KG OVER THE WATCH AREA. REMAINDER OF THE AFTERNOON AND OVERNIGHT...SCATTERED SHOWERS AND STORMS WILL REMAIN POSSIBLE THROUGH THE MID EVENING HOURS AS A SECOND SHORTWAVE IN CENTRAL MISSOURI TRACKS OVER THE REGION. STILL IN QUESTION IS OVERALL COVERAGE...BUT FEEL THE BEST CHANCE FOR STORMS WILL BE EAST OF THE MISSISSIPPI RIVER. SOME OF THESE STORMS WILL BE CAPABLE OF LARGE HAIL...DAMAGING WINDS...AND LOCALIZED FLASH FLOODING. ACTIVITY SHOULD WANE DOWN LATER THIS EVENING WITH LOSS OF HEATING. AS SKIES BECOME MOSTLY CLEAR TONIGHT AREAS OF FOG WILL AGAIN DEVELOP BEFORE SUNRISE...WHICH MAY PROMPT A DENSE FOG ADVISORY. LOWS WILL BE IN THE 60S. SUNDAY AND MONDAY...MODELS ARE IN GOOD AGREEMENT THAT AN UPPER LEVEL RIDGE WILL DOMINATE THE MIDSOUTH WEATHER...WITH TEMPERATURES CLIMBING INTO THE UPPER 80S. A STRAY SHOWER MAY BE POSSIBLE SUNDAY AFTERNOON IN NORTHEAST MISSISSIPPI..BUT LEAVE ANY MENTION OUT OF THE UPCOMING FORECAST. OTHERWISE...THE AREA WILL BE DRY...WITH HEAT INDICIES REACHING INTO THE LOW 90S. FURTHER WEST AN APPROACHING MAJOR SHORTWAVE TROUGH WILL CROSS THE ROCKIES WITH MODELS SHOWING THE ENERGY BECOMING CUTOFF OVER NEW MEXICO ON MONDAY. HAVE LOWERED POPS MONDAY NIGHT AS MODEL TENDENCIES HAVE CONTINUED TO SLOW THIS FEATURE...SO INCREASING SUBTROPICAL MOISTURE LIKELY TO BE THE ONLY IMPACT MONDAY NIGHT. TUESDAY THROUGH THURSDAY...HAVE KEPT CHANCE FOR RAIN THROUGH THIS PERIOD DESPITE THE CHANGING CUTOFF LOW PLACEMENT/TIMING FROM THE MODELS...AS A MODEST SOUTHWEST FLOW WILL BE DEVELOP ALOFT. EMBEDDED DISTURBANCES WILL LIKELY TRIGGERING CONVECTION MAINLY IN THE AFTERNOON HOURS. HAVE BOOSTED TEMPERATURES UP A COUPLE OF DEGREES AS SKY COVER WILL BE A MIX OF CLOUDS AND SUN. A RISK FOR SEVERE STORMS STILL REMAINS FAVORABLE ON TUESDAY AND WEDNESDAY...BUT MAY EXTEND INTO THURSDAY AS MODELS DIFFER ON THE LOW CENTER TRACK. CURRENTLY THE EURO AND CANADIAN RUNS TAKE THE LOW OVER THE MIDSOUTH WHILE THE GFS NOW TAKES IT NORTH THROUGH THE MID MISSISSIPPI VALLEY. FRIDAY AND SATURDAY...THE LONG RANGE SOLUTIONS SHOW A RIDGE BUILDING BACK IN OVER THE SOUTHERN PLAINS AND MIDWEST BEGINNING EARLY FRIDAY. HAVE THE AREA DRY BOTH DAYS... HOWEVER THE GFS DOES TRY TO BRING A COLD FRONT INTO THE REGION LATE SATURDAY NIGHT. TEMPERATURES EXPECTED TO REMAIN NEAR 80F WITH LOWS NEAR 60F. JAB && .AVIATION... A CHALLENGING FORECAST FOR THIS AFTERNOON AS A VERY UNSTABLE ATMOSPHERE WHICH IS CURRENTLY STILL WEAKLY CAPPED ACROSS THE AREA IS IN PLACE. THE CHALLENGE WILL BE TO DETERMINE WHEN AND EVEN IF THE CAP BREAKS AND RESULTANT THUNDERSTORM COVERAGE. AT THIS POINT...IT APPEARS THAT THE GREATEST POTENTIAL FOR STORMS THIS AFTERNOON WILL BE ACROSS PORTIONS OF WEST TENNESSEE INCLUDING KMKL. EVEN HERE...NOT SURE WHETHER COVERAGE WILL BE HIGH ENOUGH TO WARRENT A TEMPO. PLAN TO CARRY VCTS AT KMKL AND CB ELSEWHERE. ALSO WILL KEEP PREVAILING VFR CONDITIONS AT ALL SITES. ANY THUNDERSTORMS THAT CAN DEVELOP THIS AFTERNOON SHOULD BECOME SEVERE CONSIDERING THAT MLCAPES ARE CURRENTLY APPROACHING 3000 J/KG...LI/S TO -10C...AND MID LEVEL LAPSE RATES APPROACHING 8.0 C/KM. THIS WOULD RESULT IN THE POTENTIAL FOR SEVERE WINDS GREATER THAN 60 MPH AND THE POTENTIAL FOR VERY LARGE HAIL /GOLFBALL OR LARGER/ IN AREAS WHERE THUNDERSTORMS DEVELOP AND BECOME SEVERE. IF ANY OF THESE STORMS IMPACT A TAF SITE...CONDITIONS WOULD DETERIORATE RAPIDLY WITH A RESULTANT HAZARD TO LOCAL AVIATION. AGAIN...THE HIGHEST POTENTIAL FOR CONVECTION SHOULD BE NEAR KMKL AND EVEN HERE COVERAGE SHOULD REMAIN SCATTERED. ANY THUNDERSTORMS SHOULD DISSIPATE THIS EVENING WITH MOSTLY CLEAR SKIES DEVELOPING. PATCHY FOG MAY ONCE AGAIN DEVELOP LATE TONIGHT ESPECIALLY IN AREAS WHERE STORMS OCCUR. ANY FOG COULD REDUCE VSBYS TO MVFR. VFR CONDITIONS SHOULD PREVAIL BY MID MORNING SUNDAY AFTER FOG MIXES OUT. NO CONVECTION IS EXPECTED ON SUNDAY AS A STRONG UPPER LEVEL RIDGE BUILDS INTO THE AREA. JLH && .PRELIMINARY POINT TEMPS/POPS... MEM 67 88 67 87 / 40 0 0 10 MKL 59 88 62 88 / 50 10 0 10 JBR 63 88 64 88 / 20 0 0 10 TUP 62 87 63 87 / 50 10 0 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Mar 31, 3:51 PM CDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 351 PM CDT SAT MAR 31 2012 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-012300- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 351 PM CDT SAT MAR 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE WEATHER ACROSS PORTIONS OF WEST TENNESSEE AND NORTH MISSISSIPPI. MAINLY EAST OF A BROWNSVILLE TENNESSEE TO A HOLLY SPRINGS MISSISSIPPI LINE. LARGE HAIL...DAMAGING WINDS AND LOCALIZED FLASH FLOODING WILL BE THE MAIN THREATS. AN ISOLATED STRONG OR SEVERE STORM WILL BE POSSIBLE ACROSS EXTREME WEST TENNESSEE...NORTHWEST MISSISSIPPI...AND EAST CENTRAL ARKANSAS. LARGE HAIL...DAMAGING WINDS AND LOCALIZED FLASH FLOODING WILL BE POSSIBLE WITH ANY SEVERE STORM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FEW STRONG OR SEVERE STORMS ARE POSSIBLE AT TIMES FROM TUESDAY THROUGH WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED ACROSS PORTIONS OF WEST TENNESSEE AND NORTH MISSISSIPPI LATE THIS AFTERNOON AND EARLY THIS EVENING. JAB
In the hours before
Special weather statement, Mar 31, 3:09 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
309 PM CDT SAT MAR 31 2012
TNZ092-312045-
HARDIN TN-
309 PM CDT SAT MAR 31 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 345 PM CDT FOR...
SOUTHERN HARDIN COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING DIME SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 7 MILES NORTH OF PICKWICK DAM AT 309 PM
CDT...MOVING SOUTHEAST AT 15 MPH.
PEOPLE IN HARDIN COUNTY...INCLUDING LOCATIONS NEAR PICKWICK LANDING
STATE PARK...SHOULD MONITOR THIS STORM CLOSELY.
.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.
&&
LAT...LON 3500 8799 3500 8821 3516 8832 3520 8825
3502 8798 3501 8798
TIME...MOT...LOC 2009Z 324DEG 11KT 3514 8826Local storm report, Mar 31, 3:29 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
329 PM CDT SAT MAR 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0327 PM HAIL PICKWICK DAM 35.05N 88.25W
03/31/2012 E0.75 INCH HARDIN TN PUBLIC
DIME SIZE HAIL BEGINNING TO FALL.
&&
JABLocal storm report, Mar 31, 3:39 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
339 PM CDT SAT MAR 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0327 PM HAIL PICKWICK DAM 35.05N 88.25W
03/31/2012 E0.75 INCH HARDIN TN PUBLIC
DIME SIZE HAIL BEGINNING TO FALL.
0325 PM HAIL 3 NE PICKWICK DAM 35.08N 88.21W
03/31/2012 E1.25 INCH HARDIN TN PUBLIC
HAIL RANGED FROM DIME TO HALF DOLLAR SIZE.
&&
JABSpecial weather statement, Mar 31, 4:21 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
421 PM CDT SAT MAR 31 2012
MSZ006-312145-
TISHOMINGO MS-
421 PM CDT SAT MAR 31 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 445 PM CDT FOR...
NORTHERN TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED OVER PINEFLAT AT 421 PM CDT...MOVING
SOUTHEAST AT 15 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN TISHOMINGO COUNTY...INCLUDING LOCATIONS NEAR IUKA AND J P
COLEMAN STATE PARK...SHOULD MONITOR THIS STORM CLOSELY.
.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.
&&
LAT...LON 3487 8810 3481 8810 3474 8821 3495 8837
3500 8836 3499 8821 3500 8820 3492 8815
3489 8809
TIME...MOT...LOC 2121Z 322DEG 13KT 3498 8826Special weather statement, Mar 31, 4:28 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
428 PM CDT SAT MAR 31 2012
TNZ092-312200-
HARDIN TN-
428 PM CDT SAT MAR 31 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 500 PM CDT FOR...
SOUTHERN HARDIN COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 3 MILES NORTH OF SHILOH AT 429 PM CDT...
MOVING SOUTHEAST AT 15 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN HARDIN COUNTY...INCLUDING LOCATIONS NEAR PICKWICK LANDING
STATE PARK...SHOULD MONITOR THIS STORM CLOSELY.
.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.
&&
LAT...LON 3501 8799 3500 8819 3501 8837 3509 8838
3519 8837 3528 8833
TIME...MOT...LOC 2129Z 317DEG 13KT 3515 8833The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 3:09 PM CDT | Special Weather Statement | MEG | Hardin | 36 min |
| Mar 31, 3:12 PM CDT | Severe Thunderstorm Warning | MEG | Hardin | 48 min |
| Mar 31, 4:28 PM CDT | Special Weather Statement | MEG | Hardin | 32 min |
| Mar 31, 6:22 PM CDT | Special Weather Statement | MEG | Tipton | 38 min |
| Mar 31, 6:27 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Haywood, Shelby, Tipton | 48 min |
| Mar 31, 6:30 PM CDT | Flash Flood Warning | MEG | Hardin | 4 hr |
| Mar 30, 11:25 PM CDT | Dense Fog Advisory | MEG | Alcorn, Chickasaw, Itawamba, Lee, Monroe, Pontotoc and 4 more | 10 hr |
| Mar 31, 4:21 PM CDT | Special Weather Statement | MEG | Tishomingo | 24 min |
| Mar 31, 5:09 PM CDT | Severe Thunderstorm Warning | MEG | Tishomingo | 51 min |
| Mar 31, 5:54 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Tishomingo | 51 min |
| Mar 31, 6:36 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Tishomingo | 39 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.